Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 7, 2011, 4:53 PM EDT for Northumberland County, Schuylkill County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 4:53 PM EDT (20:53 UTC)
- Expired
- Aug 7, 2011, 5:30 PM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
The radar
The State College radar (KCCX), 139 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
389 WWUS81 KCTP 072053 SPSCTP SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 453 PM EDT SUN AUG 7 2011 PAZ051>053-058-072130- COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SCHUYLKILL PA- 453 PM EDT SUN AUG 7 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHUMBERLAND...CENTRAL SCHUYLKILL...SOUTH CENTRAL COLUMBIA AND SOUTHERN MONTOUR COUNTIES... AT 450 PM EDT...A STRONG THUNDERSTORM WAS NEAR SNYDERTOWN...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT STONINGTON...ELYSBURG...KULPMONT AND MOUNT CARMEL. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 220 AND 221...I-81 BETWEEN MILE MARKERS 112 AND 132. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...ROUTE 11...ROUTE 209...STATE ROAD 61. LAT...LON 4082 7604 4057 7619 4084 7681 4100 7672 $$ FORECASTER: DEVOIR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:43 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 7, 3:43 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EDT SUN AUG 7 2011 .SYNOPSIS... A SERIES OF FRONTAL SYSTEMS MOVING ACROSS THE GREAT LAKES WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION INTO WEDNESDAY. COOLER AND DRIER CONDITIONS WILL PREVAIL FOR THE LATER HALF OF THE WEEK AS HIGH PRESSURE FROM THE NORTHERN PLAINS BUILDS SOUTHWARD. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE SOUTHEAST AND CENTRAL PA LATE THIS AFTERNOON. DIURNAL HEATING DUE TO CLEARING SKIES AND INSTABILITY INCREASED BY A SHORT WAVE TROUGH MOVING THROUGH HAS ALLOWED FOR SCATTERED THUNDERSTORMS ACROSS THE AREA. COMPARING THE SHORT RANGE MODELS THE MAIN THREAT CONTINUES TO BE HEAVY RAIN. KEPT MOST QPF BETWEEN A QUARTER INCH TO A HALF INCH THROUGH THE PERIOD. PWAT VALUES ARE HIGH...ALONG WITH HIGH DEWPOINTS. FLOODING REMAINS THE MAIN CONCERN ESPECIALLY IF STORMS ENTRAIN OVER ALREADY PREVIOUSLY FLOODED AND SATURATED AREAS..ESPECIALLY IN THE SE. ONCE THE SHORT WAVE MOVES EASTWARD...ALONG WITH A COLD FRONT PROPAGATING EASTWARD. ANY SHOWERS AND THUNDERSTORMS WILL TAPER OFF. THIS SHOULD OCCUR AROUND 8 TO 10 PM. WITH THE CLEARING SKIES HAVE LEFT THE WARMER TEMPS IN. AREAS IN THE CENTRAL AND SE COULD REACH MID TO UPPER 80S. THESE TEMPS WITH VERY HIGH DEWPOINTS...WILL BE CLOSE TO HEAT ADVISORY LVLS IN THE LOWER SUSQUEHANNA VALLEY THIS AFTERNOON. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... BEHIND THIS FRONT SKIES WILL BEGIN TO CLEAR...THOUGH CANNOT RULE OUT STRAY PRECIPITATION ALONG THE HIGHER ELEVATIONS. THE TRAPPED MOISTURE SHOULD LEAD TO PATCHY FOG TOMORROW MORNING. THIS SHOULD CLEAR OUT BY LATE MORNING. THERE WILL BE ANOTHER CHC FOR SHOWERS AND STORMS TOMORROW AFTERNOON AS A SECONDARY COLD FRONT DROPS THROUGH. THE BEST CHANCE FOR PRECIPITATION WILL REMAIN ALONG THE NY PA BORDER. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... MODELS IN BASIC AGREEMENT THROUGH WED AS FLAT FLOW PATTERN TRANSITIONS TO WEAK TROF OVER THE NE...INITIATED BY SHORTWAVE ENERGY MOVING THROUGH MON NIGHT. THIS WILL KEEP CHANCE FOR SHOWERS/TSTORMS IN FORECAST THROUGH MIDWEEK AS TEMPS LINGER NEAR NORMALS. MORE POTENT WAVE SLIDES ACROSS THE GREAT LAKES ON WED DRAGGING COLD FRONT ALONG WITH IT...BRINGING INCREASED CHANCE FOR SHOWERS/TSTORMS. COOLER AND DRIER CONDITIONS MOVE INTO THE REGION FOR THU INTO FRIDAY...AS HIGH PRESSURE BUILDS SE FROM THE NORTHERN PLAINS...AND WE MAY SEE TEMPS AVERAGE JUST A FEW DEGREES BELOW NORMAL. RIDGE BEGINS TO AMPIFY ACROSS THE ROCKIES BY NEXT WEEKEND...REINFORCING TROUGH AND SHARPENING IT OVER PA. NEXT WAVE PROGGED TO ARRIVE OVER THE WEEKEND...BRINGING MENTION OF PRECIP BACK INTO THE FORECAST AS TEMPS REMAIN CLOSE TO NORMAL. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SCATTERED SHOWERS...AND A FEW THUNDERSTORMS...CONTINUE TO TRAVERSE THE AREA. MOST OF THE VSBYS HAVE LIFTED...MVFR CIGS WILL CONTINUE ACROSS THE WESTERN TAF SITES. CIGS WILL CONTINUE TO IMPROVE THROUGH THE AFTERNOON. CIGS WILL CLEAR BY 21Z. MORE FOG AND LOW CLDS TONIGHT BEGINNING AROUND MID EVENING AGAIN AND CONTINUING UNTIL 15Z TOMORROW MORNING. STILL A CHC OF SHOWERS MONDAY AND TUE...PERHAPS INTO EARLY WED... AS AN UPPER LVL LOW REMAINS NEAR THE AREA. DRIER AND COOLER AIR WILL MOVE IN FOR THE LATER PART OF THE WEEK...AS HIGH PRESSURE BUILDS SOUTHWARD. OUTLOOK... MON...AM FOG...OTHERWISE PRIMARILY VFR. SCT MVFR/IFR IN TSRA PM. TUE...AM FOG...OTHERWISE VFR. SLIGHT CHC TSRA NW. WED-THU...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CERU/MARTIN NEAR TERM...CERU/MARTIN SHORT TERM...CERU/MARTIN LONG TERM...RXR AVIATION...JUNG/CERU
Hazardous weather outlook, Aug 7, 6:01 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 601 AM EDT SUN AUG 7 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-081000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 601 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR A FEW STRONG STORMS TODAY. IN ADDITION...VERY HEAVY RAIN COULD OCCUR FROM SOME STORMS. THIS WILL BE ESPECIALLY THE CASE ACROSS THE SUSQUEHANNA VALLEY THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA AGAIN FROM MONDAY THROUGH EARLY WEDNESDAY...AS A SERIES OF FRONTS MOVE ACROSS THE REGION. A FEW OF THE STORMS COULD BE ON THE STRONG SIDE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...VERY HEAVY RAIN MAY OCCUR FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS SHOULD REPORT HEAVY RAIN AMOUNTS TO THE NATIONAL WEATHER SERVICE. MARTIN
In the hours before
Special weather statement, Aug 7, 1:16 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 PM EDT SUN AUG 7 2011
PAZ034>036-071745-
BEDFORD PA-FRANKLIN PA-FULTON PA-
116 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BEDFORD...SOUTHERN
FULTON AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 112 PM EDT...A STRONG THUNDERSTORM WAS NEAR INGLESMITH...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...
AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL AFFECT BARNES GAP...LOCUST GROVE AND COVE MILLS.
THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 160 AND 170.
THIS WILL ALSO IMPACT ROUTE 522.
LAT...LON 3972 7849 3983 7848 3983 7798 3972 7799
3972 7838
FORECASTER: KREKELERSpecial weather statement, Aug 7, 1:42 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
142 PM EDT SUN AUG 7 2011
PAZ036-064-071830-
ADAMS PA-FRANKLIN PA-
142 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN AND
SOUTHWESTERN ADAMS COUNTIES...
AT 136 PM EDT...A STRONG THUNDERSTORM WAS NEAR ST. THOMAS...MOVING
EAST AT 20 MPH.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THIS STORM WILL AFFECT MARION...SCOTLAND...MONT ALTO AND
CASHTOWN.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 8 AND 20.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.
LAT...LON 3986 7782 3999 7778 3994 7725 3972 7733
3971 7737
FORECASTER: KREKELERSpecial weather statement, Aug 7, 2:29 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT SUN AUG 7 2011
PAZ036-064-065-071915-
ADAMS PA-FRANKLIN PA-YORK PA-
229 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WILL AFFECT ADAMS...SOUTHEASTERN FRANKLIN AND
WESTERN YORK COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ADAMS...FRANKLIN
AND YORK COUNTIES AT 224 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 25 MPH.
EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL
FALL FROM THESE STRONG THUNDERSTORMS...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 10.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3991 7672 3972 7711 3973 7775 3985 7771
3997 7728
FORECASTER: KREKELERSpecial weather statement, Aug 7, 4:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 453 PM EDT SUN AUG 7 2011 PAZ051>053-058-072130- COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SCHUYLKILL PA- 453 PM EDT SUN AUG 7 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHUMBERLAND...CENTRAL SCHUYLKILL...SOUTH CENTRAL COLUMBIA AND SOUTHERN MONTOUR COUNTIES... AT 450 PM EDT...A STRONG THUNDERSTORM WAS NEAR SNYDERTOWN...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT STONINGTON...ELYSBURG...KULPMONT AND MOUNT CARMEL. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 220 AND 221...I-81 BETWEEN MILE MARKERS 112 AND 132. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...ROUTE 11...ROUTE 209...STATE ROAD 61. LAT...LON 4082 7604 4057 7619 4084 7681 4100 7672 FORECASTER: DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:17 AM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Schuylkill | 3 hr |
| Aug 7, 12:57 AM EDT | Flash Flood Warning | CTP | Dauphin, Lebanon | 7 hr |
| Aug 7, 3:10 AM EDT | Areal Flood Advisory | CTP | Schuylkill | 3 hr |
| Aug 7, 3:14 AM EDT | Special Weather Statement | CTP | Cambria | 61 min |
| Aug 7, 3:19 AM EDT | Areal Flood Advisory | CTP | Cambria | 3 hr |
| Aug 7, 8:45 AM EDT | Special Weather Statement | CTP | Warren | 30 min |
| Aug 7, 1:16 PM EDT | Special Weather Statement | CTP | Fulton | 29 min |
| Aug 7, 1:42 PM EDT | Special Weather Statement | CTP | Franklin | 48 min |
| Aug 7, 2:29 PM EDT | Special Weather Statement | CTP | Adams | 46 min |
| Aug 7, 5:51 PM EDT | Special Weather Statement | CTP | Sullivan | 54 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.